Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 12, NWS Spokane, WA

September 24, 20247 counties in Idaho; 9 counties in Washington

NWS Spokane, WA issued this wind advisory at Sep 24, 2024, 9:46 AM PDT for 7 counties in Idaho; 9 counties in Washington. It took effect at Sep 25, 2024, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2024, 9:46 AM PDT (16:46 UTC)
In effect from
Sep 25, 2024, 2:00 PM PDT
Expired
Sep 25, 2024, 11:00 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 5 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS76 KOTX 241646
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
946 AM PDT Tue Sep 24 2024

WAZ033>036-044-250515-
/O.NEW.KOTX.DU.Y.0002.240925T1800Z-240926T0600Z/
Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane
Area-Waterville Plateau-
Including the cities of Odessa, Oakesdale, Fairfield, Spokane
Valley, Coulee City, Ephrata, Airway Heights, Harrington,
Mansfield, Rockford, Tekoa, Pullman, Uniontown, Cheney, Rosalia,
Moses Lake, Grand Coulee, Waterville, Colfax, Badger Mountain
Road, Quincy, Othello, Ritzville, Wilbur, La Crosse, Davenport,
Creston, and Downtown Spokane
946 AM PDT Tue Sep 24 2024

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT 
WEDNESDAY...

* WHAT...Visibility between one-quarter and one mile in blowing dust 
  expected. Sustained winds of 20 to 30 MPH with gusts near 50 MPH 
  expected.

* WHERE...Odessa, Oakesdale, Fairfield, Spokane Valley, Coulee City, 
  Ephrata, Airway Heights, Harrington, Mansfield, Rockford, Tekoa, 
  Pullman, Uniontown, Cheney, Rosalia, Moses Lake, Grand Coulee, 
  Waterville, Colfax, Badger Mountain Road, Quincy, Othello, 
  Ritzville, Wilbur, La Crosse, Davenport, Creston, and Downtown 
  Spokane.

* WHEN...From 11 AM to 11 PM PDT Wednesday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

IDZ001>004-026-WAZ031-032-037-038-041-043-250515-
/O.NEW.KOTX.WI.Y.0012.240925T1800Z-240926T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower
Garfield and Asotin Counties-Northeast Mountains-Okanogan
Highlands-Wenatchee Area-Okanogan Valley-
Including the cities of Pangborn Airport, Eastport, Bridgeport,
Brewster, Deer Park, Plummer, Kellogg, Alpowa Summit, Moscow,
Flowery Trail Road, Cashmere, Culdesac, Lewiston Grade, Lewiston,
Newport, Peola, Pomeroy, Chesaw Road, Potlatch, Pinehurst,
Mountain Road, Kettle Falls, Peck, Highway 20 Wauconda Summit,
Colville, Tonasket, Fruitland, Metaline, Wauconda, Lookout Pass,
Mullan, Okanogan, Oroville, Athol, Post Falls, Inchelium,
Metaline Falls, Clark Fork, Sandpoint, Gifford, Wallace, Number
2 Canyon, Disautel Pass, Nespelem, Dobson Pass, Wenatchee,
Chewelah, Tiger, Osburn, Lapwai, Ione, Northport, Omak, Republic,
Entiat, Clarkston, St. Maries, Worley, Fourth Of July Pass,
Sherman Pass, Chelan, Hayden, Fernwood, Number 1 Canyon, Priest
River, Schweitzer Mountain Road, Genesee, Orin-Rice Road,
Springdale-Hunters Road, Boulder Creek Road, Coeur d'Alene, and
Bonners Ferry
946 AM PDT Tue Sep 24 2024

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North and North Central Idaho and North 
  Central, Northeast, and Southeast Washington.

* WHEN...From 11 AM to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JCLEV
4 follow-up statements
053 
WWUS76 KOTX 250408
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
908 PM PDT Tue Sep 24 2024

WAZ033>036-044-251900-
/O.CON.KOTX.DU.Y.0002.240925T1800Z-240926T0600Z/
Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane
Area-Waterville Plateau-
Including the cities of Badger Mountain Road, Tekoa, Spokane
Valley, Mansfield, Rosalia, Ephrata, Colfax, Othello, Oakesdale,
La Crosse, Rockford, Coulee City, Harrington, Wilbur, Quincy,
Waterville, Ritzville, Fairfield, Cheney, Creston, Davenport,
Downtown Spokane, Uniontown, Grand Coulee, Airway Heights,
Odessa, Pullman, and Moses Lake
908 PM PDT Tue Sep 24 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
WEDNESDAY...

* WHAT...Visibility between one-quarter and one mile in blowing dust 
  expected. Sustained winds of 20 to 30 MPH with gusts of 40 to 50 
  MPH expected.

* WHERE...Badger Mountain Road, Tekoa, Spokane Valley, Mansfield, 
  Rosalia, Ephrata, Colfax, Othello, Oakesdale, La Crosse, Rockford, 
  Coulee City, Harrington, Wilbur, Quincy, Waterville, Ritzville, 
  Fairfield, Cheney, Creston, Davenport, Downtown Spokane, 
  Uniontown, Grand Coulee, Airway Heights, Odessa, Pullman, and 
  Moses Lake.

* WHEN...From 11 AM to 11 PM PDT Wednesday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

IDZ001>004-026-WAZ031-032-037-038-041-043-251900-
/O.CON.KOTX.WI.Y.0012.240925T1800Z-240926T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower
Garfield and Asotin Counties-Northeast Mountains-Okanogan
Highlands-Wenatchee Area-Okanogan Valley-
Including the cities of Cashmere, Lewiston Grade, Wallace,
Entiat, Newport, Mountain Road, Pomeroy, Kellogg, Chelan,
Sandpoint, Priest River, Metaline, Northport, Post Falls, St.
Maries, Plummer, Eastport, Wenatchee, Schweitzer Mountain Road,
Peola, Fruitland, Pangborn Airport, Springdale-Hunters Road,
Worley, Mullan, Clarkston, Tiger, Sherman Pass, Number 2 Canyon,
Oroville, Moscow, Highway 20 Wauconda Summit, Lewiston, Orin-Rice
Road, Lapwai, Fourth Of July Pass, Colville, Wauconda,
Bridgeport, Kettle Falls, Bonners Ferry, Lookout Pass, Culdesac,
Gifford, Alpowa Summit, Flowery Trail Road, Ione, Peck, Tonasket,
Osburn, Fernwood, Metaline Falls, Pinehurst, Brewster, Okanogan,
Potlatch, Boulder Creek Road, Inchelium, Republic, Number
1 Canyon, Disautel Pass, Genesee, Coeur d'Alene, Hayden,
Chewelah, Athol, Deer Park, Clark Fork, Dobson Pass, Chesaw Road,
Omak, and Nespelem
908 PM PDT Tue Sep 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
WEDNESDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North and North Central Idaho and North 
  Central, Northeast, and Southeast Washington.

* WHEN...From 11 AM to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Fewkes
633 
WWUS76 KOTX 250940
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
240 AM PDT Wed Sep 25 2024

WAZ033>036-044-260030-
/O.EXT.KOTX.DU.Y.0002.240925T2100Z-240926T0600Z/
Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane
Area-Waterville Plateau-
Including the cities of Fairfield, Rockford, Downtown Spokane,
Quincy, Davenport, Ephrata, La Crosse, Waterville, Grand Coulee,
Badger Mountain Road, Uniontown, Tekoa, Rosalia, Pullman, Odessa,
Ritzville, Oakesdale, Wilbur, Cheney, Coulee City, Harrington,
Spokane Valley, Mansfield, Othello, Moses Lake, Airway Heights,
Colfax, and Creston
240 AM PDT Wed Sep 25 2024

...BLOWING DUST ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 
11 PM PDT THIS EVENING...

* WHAT...Sustained winds of 20 to 30 MPH with gusts of 40 to 50 MPH 
  are possible this afternoon. This could result in visibility 
  values between one-quarter and one mile in blowing dust near open 
  areas with exposed fields.

* WHERE...Fairfield, Rockford, Downtown Spokane, Quincy, Davenport, 
  Ephrata, La Crosse, Waterville, Grand Coulee, Badger Mountain 
  Road, Uniontown, Tekoa, Rosalia, Pullman, Odessa, Ritzville, 
  Oakesdale, Wilbur, Cheney, Coulee City, Harrington, Spokane 
  Valley, Mansfield, Othello, Moses Lake, Airway Heights, Colfax, 
  and Creston.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Hazardous driving conditions will be possible due to 
  reduced visibility. Gusty winds will blow around unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter blowing dust on the roadway or see it approaching, 
pull off the road as far as possible and put your vehicle in park. 
Turn the lights all the way off and keep foot off the brake pedal. 
Remember, 'Pull Aside, Stay Alive'.

&&

$$

IDZ001>004-026-WAZ031-032-037-038-041-043-260030-
/O.EXT.KOTX.WI.Y.0012.240925T2100Z-240926T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower
Garfield and Asotin Counties-Northeast Mountains-Okanogan
Highlands-Wenatchee Area-Okanogan Valley-
Including the cities of Chesaw Road, Alpowa Summit, Entiat,
Tonasket, Coeur d'Alene, Worley, Deer Park, Post Falls, Moscow,
Kettle Falls, Fruitland, Tiger, Springdale-Hunters Road, Lookout
Pass, Priest River, Brewster, Fernwood, Genesee, Schweitzer
Mountain Road, St. Maries, Osburn, Mountain Road, Northport,
Number 1 Canyon, Sandpoint, Oroville, Disautel Pass, Peola,
Gifford, Wauconda, Highway 20 Wauconda Summit, Eastport, Sherman
Pass, Orin-Rice Road, Omak, Pangborn Airport, Newport, Nespelem,
Cashmere, Hayden, Metaline Falls, Boulder Creek Road, Lewiston,
Fourth Of July Pass, Clarkston, Plummer, Mullan, Clark Fork,
Wenatchee, Okanogan, Pomeroy, Kellogg, Metaline, Pinehurst,
Chelan, Lapwai, Ione, Number 2 Canyon, Potlatch, Inchelium,
Chewelah, Bonners Ferry, Culdesac, Dobson Pass, Flowery Trail
Road, Peck, Colville, Bridgeport, Republic, Athol, Wallace, and
Lewiston Grade
240 AM PDT Wed Sep 25 2024

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT 
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Portions of North and North Central Idaho and North 
  Central, Northeast, and Southeast Washington.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects 
  especially in open area. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FX
938 
WWUS76 KOTX 260022
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
522 PM PDT Wed Sep 25 2024

WAZ033>036-044-260600-
/O.CON.KOTX.DU.Y.0002.000000T0000Z-240926T0600Z/
Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane
Area-Waterville Plateau-
Including the cities of Wilbur, La Crosse, Othello, Coulee City,
Tekoa, Downtown Spokane, Fairfield, Badger Mountain Road, Spokane
Valley, Colfax, Cheney, Airway Heights, Odessa, Pullman, Quincy,
Mansfield, Grand Coulee, Ritzville, Davenport, Ephrata,
Uniontown, Creston, Moses Lake, Oakesdale, Harrington,
Waterville, Rosalia, and Rockford
522 PM PDT Wed Sep 25 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...Sustained winds of 20 to 30 MPH with gusts of 40 to 50 MPH 
  are possible this afternoon. This could result in visibility 
  values between one-quarter and one mile in blowing dust near open 
  areas with exposed fields.

* WHERE...Wilbur, La Crosse, Othello, Coulee City, Tekoa, Downtown 
  Spokane, Fairfield, Badger Mountain Road, Spokane Valley, Colfax, 
  Cheney, Airway Heights, Odessa, Pullman, Quincy, Mansfield, Grand 
  Coulee, Ritzville, Davenport, Ephrata, Uniontown, Creston, Moses 
  Lake, Oakesdale, Harrington, Waterville, Rosalia, and Rockford.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Hazardous driving conditions will be possible due to 
  reduced visibility. Gusty winds will blow around unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter blowing dust on the roadway or see it approaching, 
pull off the road as far as possible and put your vehicle in park. 
Turn the lights all the way off and keep foot off the brake pedal. 
Remember, 'Pull Aside, Stay Alive'.

&&

$$

IDZ001>004-026-WAZ031-032-037-038-041-043-260600-
/O.CON.KOTX.WI.Y.0012.000000T0000Z-240926T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower
Garfield and Asotin Counties-Northeast Mountains-Okanogan
Highlands-Wenatchee Area-Okanogan Valley-
Including the cities of Republic, Pinehurst, Culdesac, Entiat,
Number 1 Canyon, Pangborn Airport, Lapwai, Wenatchee, Brewster,
Lookout Pass, Post Falls, Oroville, Peck, Tiger, Flowery Trail
Road, Kettle Falls, Metaline, Disautel Pass, Alpowa Summit,
Nespelem, Worley, Lewiston Grade, St. Maries, Bridgeport,
Plummer, Peola, Clarkston, Clark Fork, Inchelium, Osburn,
Mountain Road, Pomeroy, Chesaw Road, Sherman Pass, Orin-Rice
Road, Cashmere, Dobson Pass, Springdale-Hunters Road, Fourth Of
July Pass, Moscow, Athol, Mullan, Bonners Ferry, Coeur d'Alene,
Highway 20 Wauconda Summit, Chewelah, Omak, Gifford, Schweitzer
Mountain Road, Eastport, Ione, Newport, Wauconda, Wallace,
Boulder Creek Road, Deer Park, Colville, Kellogg, Lewiston,
Potlatch, Hayden, Chelan, Number 2 Canyon, Okanogan, Priest
River, Tonasket, Metaline Falls, Fernwood, Northport, Fruitland,
Sandpoint, and Genesee
522 PM PDT Wed Sep 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...Portions of North and North Central Idaho and North 
  Central, Northeast, and Southeast Washington.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects 
  especially in open area. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Fewkes
191 
WWUS76 KOTX 260314
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
814 PM PDT Wed Sep 25 2024

WAZ033>036-044-260415-
/O.CAN.KOTX.DU.Y.0002.000000T0000Z-240926T0600Z/
Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane
Area-Waterville Plateau-
Including the cities of Creston, Quincy, Airway Heights,
Davenport, Odessa, Spokane Valley, Ritzville, Moses Lake, Coulee
City, Colfax, Ephrata, Mansfield, Fairfield, Cheney, Grand
Coulee, Waterville, Othello, Pullman, Wilbur, Tekoa, Uniontown,
Rockford, Downtown Spokane, La Crosse, Oakesdale, Badger Mountain
Road, Rosalia, and Harrington
814 PM PDT Wed Sep 25 2024

...BLOWING DUST ADVISORY IS CANCELLED...

The threat for widespread blowing dust has ended.  

$$

IDZ001>004-026-WAZ031-032-037-038-041-043-260600-
/O.CON.KOTX.WI.Y.0012.000000T0000Z-240926T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Northeast Blue Mountains-Lower
Garfield and Asotin Counties-Northeast Mountains-Okanogan
Highlands-Wenatchee Area-Okanogan Valley-
Including the cities of Deer Park, Plummer, Chelan, Athol, Dobson
Pass, Number 1 Canyon, Chewelah, Fourth Of July Pass, Fruitland,
Ione, Metaline Falls, Inchelium, Wauconda, Hayden, Northport,
Potlatch, Brewster, Disautel Pass, Tonasket, Fernwood, Gifford,
Priest River, Peola, Osburn, Wallace, Nespelem, Entiat, Oroville,
Springdale-Hunters Road, Eastport, Pomeroy, Mountain Road,
Worley, Cashmere, Peck, Lewiston Grade, Schweitzer Mountain Road,
Pangborn Airport, Genesee, Colville, Newport, Culdesac, Alpowa
Summit, Omak, Boulder Creek Road, Moscow, Kettle Falls, Clark
Fork, Sandpoint, Lewiston, Wenatchee, Bonners Ferry, Chesaw Road,
Highway 20 Wauconda Summit, Mullan, Post Falls, Kellogg, Flowery
Trail Road, Metaline, Bridgeport, Orin-Rice Road, Lapwai, Tiger,
Republic, Pinehurst, Okanogan, St. Maries, Number 2 Canyon, Coeur
d'Alene, Lookout Pass, Clarkston, and Sherman Pass
814 PM PDT Wed Sep 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of North and North Central Idaho and North 
  Central, Northeast, and Southeast Washington.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Sep 24, 4:34 AM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Sep 24, 4:34 AM PDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
434 AM PDT Tue Sep 24 2024

.SYNOPSIS...

A ridge of high pressure will deliver above normal temperatures
through Wednesday. Strong winds accompany a cold front passage
Wednesday afternoon and evening. Areas of blowing dust along with
showers and thunderstorms will be possible with the frontal
passage. Temperatures return to near normal by Thursday with
another cold front passage Friday.

&&

.DISCUSSION...

...ROBUST COLD FRONT TO BRING STRONG WINDS, BLOWING DUST, AND SHOWERS
AND THUNDERSTORMS....

Today: A strong upper-level ridge is anchored over the Northwest this
morning and will bring one more day of unseasonably warm
conditions. Temperatures will be warming into the mid to upper
80s, roughly 5 degrees warmer than Monday. These readings are
15-18 degrees warmer than our 30-year averages for this time of
year. Stable weather conditions under the ridge will deliver
mostly sunny skies outside some passing mid and high clouds. Winds
will generally be light for most locations and influenced by the
terrain. In the Columbia Basin and Okanogan Valley, southerly
winds will increase near 10 mph with gusts of 15-18 mph.

Wednesday and Wednesday night: The weather will become much more active
Wednesday with the passage of a robust midlevel trough and
associated cold front. This will be a late afternoon and evening
frontal passage allowing Wednesday to become just as warm. Winds
will increase throughout day, becoming strong just ahead and with
the frontal passage between 1PM and 8PM. There is a 80% chance or
greater for sustained winds to reach 20 mph or greater and 5-15%
chance for sustained winds of 30 mph. Wind gusts of 35 to 45 mph
will be common. Direction will be from the southwest then west
with the frontal passage. There are several concerns coming from
the frontal passage including 1) fire weather, 2) blowing dust, 3)
wind related impacts such as tree damage and power outages, and
4) showers and thunderstorms.

Fire Weather: Sustained winds of 20-30 mph combined with gusts
around 40 mph raises moderate to high concern for rapidly
spreading grass fires. Fire danger indices are not as high as
those observed in July and early August but many areas between
Spokane and Moses Lake have not received much in the way of
rainfall over the last 30 days. Consequently, any new fire starts
could be fanned by the strong winds Wednesday afternoon leading to
rapid fire growth. Humidity levels are expected to rise with the
frontal passage due to developing showers/thunderstorms and push
of cooler, marine air. Would not rule out a few hours with
observations flirting with critical fire weather conditions but
given the shift toward cooler conditions, higher humidity, and
showers... will hold off on any fire weather highlights. Hot, dry,
windy does argue against this with points in the Basin near the
90-95th percentile based on climatology which is dropping fast
this time of year.

Blowing Dust: Fields are being worked this time of year as an effort
to harvest summer crops or prepare for fall seeding. The incoming
winds will come with speeds we have identified to be problematic
based on previous events. Greatest concern for visibility
restrictions to a mile or less will be across the Columbia Basin
potentially impacting I-90, Highway 2, and several north to south
state routes. Areas of haze or blowing dust will be likely for
Idaho and Northern WA as well but given the distance from
potential dust sources, come with lower confidence for visibility
below two miles.

Wind Impacts: A 10-12 mb pressure gradient across the forecast area
leads to high confidence for windy conditions. The sustained
winds of 20-30 mph will create challenging conditions for high
profile vehicles on north to south highways. Gusts of 40-45 mph
will be capable of isolated tree damage and power outages. These
gusts will not only impact the Basin but also the northern
mountains and mountain valleys due to strong mechanical mixing
along the front and unstable conditions in the lower atmosphere
given the timing aligning with peak heating. Several ensemble
models indicate some of the highest anomalies for these typically
sheltered areas due to the amount of members supporting the wind
gusts. Area lakes will become choppy Wednesday afternoon and
continue into the evening.

Showers and thunderstorms: This aspect of the forecast carries
moderate uncertainty, especially in the lower Basin. Majority of
the hi- res models support bands of showers and embedded
thunderstorms coming with and ahead of the frontal passage. Pops
have trend up in the last 12 hours. Rainfall amounts will be
extremely light in areas around Moses, Othello, Ritzville,
Wenatchee, and Omak while a 10-20% chance for a tenth of an inch
of rain will be possible in the mountains. Also have increased
the risk for thunderstorms. CAPE values of 200-500 J/kg will
support isolated to scattered thunderstorms given the robust
lifting mechanism. CAPE alone is not enough warrant strong storms
but a strong jet within the 850-700mb layer will be capable of
getting mixed down with downdrafts and could result in isolated
outflow winds near 45 mph or stronger. These will be capable of
tree damage and isolated power outages. /sb

Thursday through Monday: Breezy conditions Thursday remain in place
in the wake of Wednesday evenings/night cold front passage. In fact
the progressive zonal flow/flat ridging remaining in place will
allow even more weak disturbances, including yet another frontal
feature, to pass through Friday as well. The moisture feed extending
into Friday's weak feature passage elongates and weakens some as it
moves thru thus the pops and QPF associated with it for Friday
remain rather low and are also paired up with a mention of breezy
conditions. Remainder of the weekend and on into Monday the airmass
remains rather dry coupled with flat ridging with weak disturbance
overtopping it so rather than producing any sensible precipitation
there is a gradual cooldown after temperatures rebound and peak on
Saturday. As earlier mentioned a 15 to near 20 degree drop in high
temps remains in place for Thursday. /Pelatti

&&

.AVIATION...
12Z TAFS: High pressure aloft will bring stable weather
conditions. Satellite reveals high, thin clouds in the region and
will be scattered through the day and into the evening. The
majority of these clouds will be at or above 20 thousand feet.
Winds will generally 10 mph or less except local breezes to 15 mph
around Omak.

Heads up, strong cold front to bring gusty westerly winds and
chance for thunderstorms Wednesday afternoon and early evening.
Wind gusts in excess of 30 mph expected.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions at all TAF sites. /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        86  59  85  47  70  48 /   0   0  30  50   0  10
Coeur d'Alene  83  57  83  48  68  47 /   0   0  20  60   0  10
Pullman        83  56  83  47  68  46 /   0   0  20  60   0   0
Lewiston       90  63  90  55  76  53 /   0   0  20  60   0   0
Colville       83  47  83  39  69  38 /   0   0  30  40   0  10
Sandpoint      78  53  79  47  66  44 /   0   0  30  70  10  10
Kellogg        81  61  81  49  66  51 /   0   0  30  70  10  10
Moses Lake     86  56  85  44  72  47 /   0   0  10  10   0   0
Wenatchee      85  62  80  47  72  54 /   0   0  40  20   0  20
Omak           87  58  84  43  72  49 /   0   0  30  10   0  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:46 AM PDTBlowing Dust AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Spokane and 1 more34 hr

Nearby

Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.